Alert archive / Washington / Gale Warnings in 2016
Gale Warning 102, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 27, 2016, 2:37 AM PST. It took effect at Nov 27, 2016, 12:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 2:37 AM PST (10:37 UTC)
- In effect from
- Nov 27, 2016, 12:00 PM PST
- Expired
- Nov 28, 2016, 3:09 AM PST
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
734 WHUS76 KSEW 271037 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PST SUN NOV 27 2016 PZZ150-153-156-170-173-176-271845- /O.UPG.KSEW.GL.A.0068.161128T0000Z-161129T0000Z/ /O.NEW.KSEW.GL.W.0102.161127T2000Z-161128T1100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 237 AM PST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST OR NORTHWEST WIND RISING TO 25 TO 35 KT TONIGHT. * WAVES/SEAS...COMBINED SEAS BUILDING TO 13 TO 16 FEET WITH A DOMINANT PERIOD OF 10 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-271845- /O.UPG.KSEW.GL.A.0068.161128T0000Z-161129T0000Z/ /O.NEW.KSEW.GL.W.0102.161127T2000Z-161128T1100Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PST SUN NOV 27 2016 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WESTERLY WIND RISING TO 25 TO 40 KT TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133>135-271845- /O.NEW.KSEW.SC.Y.0286.161127T2000Z-161128T1100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 237 AM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM PST MONDAY. * WINDS AND WAVES...WIND RISING TO SOUTH 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
4 follow-up statements
555 WHUS76 KSEW 271649 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 849 AM PST SUN NOV 27 2016 PZZ150-153-156-170-173-176-280100- /O.EXT.KSEW.GL.W.0102.161127T2000Z-161129T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 849 AM PST SUN NOV 27 2016 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... * WINDS...WEST OR NORTHWEST WIND RISING TO 25 TO 40 KT THIS AFTERNOON. * WAVES/SEAS...COMBINED SEAS BUILDING TO 13 TO 16 FT WITH A DOMINANT PERIOD OF 10 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-280100- /O.EXT.KSEW.GL.W.0102.161127T2000Z-161128T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 849 AM PST SUN NOV 27 2016 ...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY... * WINDS...WESTERLY WIND RISING TO 25 TO 35 KT TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-280100- /O.NEW.KSEW.RB.Y.0034.161128T0900Z-161129T0000Z/ GRAYS HARBOR BAR- 849 AM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST MONDAY. * WAVES/SEAS...8 FT TODAY BUILDING TO 14 FT TONIGHT. * FIRST EBB...STRONG...315 PM. * SECOND EBB...330 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-280100- /O.EXT.KSEW.SC.Y.0286.161127T2000Z-161128T1200Z/ PUGET SOUND AND HOOD CANAL- 849 AM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY... * WINDS AND WAVES...WIND RISING TO SOUTH 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-280100- /O.EXT.KSEW.SC.Y.0286.161127T2000Z-161129T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 849 AM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM PST MONDAY... * WINDS AND WAVES...WIND RISING TO SOUTH 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
395 WHUS76 KSEW 272238 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 238 PM PST SUN NOV 27 2016 PZZ150-153-156-170-173-176-280645- /O.CON.KSEW.GL.W.0102.000000T0000Z-161129T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 238 PM PST SUN NOV 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...WEST OR NORTHWEST WIND 25 TO 40 KT. * WAVES/SEAS...COMBINED SEAS BUILDING TO 13 TO 16 FT WITH A DOMINANT PERIOD OF 10 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-280645- /O.CON.KSEW.GL.W.0102.000000T0000Z-161128T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 238 PM PST SUN NOV 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...WESTERLY WIND RISING TO 25 TO 35 KT TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-280645- /O.CON.KSEW.RB.Y.0034.161128T0900Z-161129T0000Z/ GRAYS HARBOR BAR- 238 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... * WAVES/SEAS...8 FT TODAY BUILDING TO 13 FT TONIGHT. * FIRST EBB...STRONG...315 PM. * SECOND EBB...330 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-280645- /O.CON.KSEW.SC.Y.0286.000000T0000Z-161128T1200Z/ PUGET SOUND AND HOOD CANAL- 238 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS AND WAVES...SOUTH 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-280645- /O.CON.KSEW.SC.Y.0286.000000T0000Z-161129T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 238 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS AND WAVES...15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
510 WHUS76 KSEW 280504 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 PM PST SUN NOV 27 2016 PZZ150-153-156-170-173-176-281315- /O.CON.KSEW.GL.W.0102.000000T0000Z-161129T0000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 904 PM PST SUN NOV 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...WEST OR NORTHWEST WIND 25 TO 40 KT. * WAVES/SEAS...COMBINED SEAS BUILDING TO 13 TO 16 FT WITH A DOMINANT PERIOD OF 10 SECONDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130>132-281200- /O.CON.KSEW.GL.W.0102.000000T0000Z-161128T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 904 PM PST SUN NOV 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS...WESTERLY WIND RISING TO 25 TO 35 KT TONIGHT. * WAVES/SEAS...WIND WAVES BUILDING TO 4 TO 6 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-281315- /O.CON.KSEW.RB.Y.0034.161128T0900Z-161129T0000Z/ GRAYS HARBOR BAR- 904 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 1 AM TO 4 PM PST MONDAY... * WAVES/SEAS...8 FT BUILDING TO 13 FT LATER TONIGHT. * FIRST EBB...330 AM MONDAY. * SECOND EBB...STRONG AT 345 PM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-281200- /O.CON.KSEW.SC.Y.0286.000000T0000Z-161128T1200Z/ PUGET SOUND AND HOOD CANAL- 904 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WINDS AND WAVES...SOUTH 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-281315- /O.CON.KSEW.SC.Y.0286.000000T0000Z-161129T0000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 904 PM PST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS AND WAVES...15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
566 WHUS76 KSEW 281109 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 309 AM PST MON NOV 28 2016 PZZ150-153-156-170-173-176-281915- /O.CAN.KSEW.GL.W.0102.000000T0000Z-161129T0000Z/ /O.EXB.KSEW.SC.Y.0286.000000T0000Z-161130T0200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. * WINDS AND WAVES...NORTHWEST WIND 15 TO 30 KNOTS EASING AFTER MIDNIGHT. WIND WAVES 3 TO 6 FEET. WEST SWELL 14 TO 17 FEET AT 11 OR 12 SECONDS BUILDING TO 19 FEET AT 16 SECONDS TONIGHT. WEST SWELL EASING TO 11 FEET AT 14 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-281915- /O.CAN.KSEW.GL.W.0102.000000T0000Z-161128T1200Z/ /O.EXB.KSEW.SC.Y.0286.000000T0000Z-161130T0200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST TUESDAY. * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS EASING AFTER MIDNIGHT. WIND WAVES 2 TO 4 FEET. WEST SWELL 12 FT AT 11 SECONDS BUILDING TO 18 FEET AT 12 SECONDS THIS AFTERNOON. WEST SWELL 19 FEET AT 16 SECONDS TONIGHT SUBSIDING TO 11 FEET AT 14 SECONDS ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-132-281915- /O.CAN.KSEW.GL.W.0102.000000T0000Z-161128T1200Z/ /O.EXB.KSEW.SC.Y.0286.000000T0000Z-161129T0900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM PST TUESDAY. * WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-281215- /O.CAN.KSEW.SC.Y.0286.000000T0000Z-161128T1200Z/ PUGET SOUND AND HOOD CANAL- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS ARE LESS THAN 20 KNOTS. $$ PZZ110-281915- /O.EXT.KSEW.RB.Y.0034.000000T0000Z-161129T1500Z/ GRAYS HARBOR BAR- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 7 AM PST TUESDAY... * WAVES/SEAS...14 TO 17 FEET WITH BREAKERS COVERING THE BAR AT TIMES. * FIRST EBB...330 AM TODAY. * SECOND EBB...STRONG AT 345 PM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-281915- /O.EXT.KSEW.SC.Y.0286.000000T0000Z-161128T2100Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WINDS AND WAVES...SOUTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-281915- /O.CON.KSEW.SC.Y.0286.000000T0000Z-161129T0000Z/ ADMIRALTY INLET- 309 AM PST MON NOV 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 26, 9:17 PM PST, 5 hours 20 minutes earlier.
Area forecast discussion, Nov 26, 9:17 PM PST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
917 PM PST Sat Nov 26 2016
.SYNOPSIS...A front will weaken over Western Washington tonight
for decreasing showers. A vigorous cold front will bring rain and
mountain snow Sunday afternoon and night. Showers will decrease
Monday, and an upper ridge should bring dry weather Tuesday.
Another front will arrive Wednesday. Dry weather is possible
Thursday and Friday, ahead of the system due in on Saturday.
&&
.SHORT TERM...A front is moving slowly eastward across Western
Washington this evening, with its upper trough along the coast.
The stronger part of this frontal system is digging southeast over
northern California and southern, with the weaker part of the
system affecting us. It's bringing light rain to the interior
lowlands, with spotty post-frontal showers at the coast.
Precipitation in the mountains is light, falling as light snow
above 4000 ft.
The front and upper trough will weaken further tonight as they
continue their slow eastward progression across Western
Washington, with the main upper support heading southeast into the
Sierra Nevada of California. Precipitation will taper off as light
showers, becoming limited mainly to the Cascades overnight.
Additional snow accumulations in the mountains will be light.
A flat dirty upper ridge will weaken as it moves quickly across
Western Washington Sunday morning. The leading edge of a frontal
system will reach the area in the afternoon, and move across the
area and east of the Cascades Sunday night. It will produce breezy
to windy conditions across the forecast area, but winds will
probably remain below advisory level. This feature will move into
the forecast area from the northwest, and it is associated with a
cooler air mass. The snow level will fall to around 2500 ft as it
moves through, and another 7 to 14 inches of snow is likely in the
mountains. A winter storm watch is in effect, though that looks
rather marginal. In the lowlands, there will probably be 0.25 to
0.75 inches at the coast and generally less 0.25 inch in the
interior lowlands.
Some showers will follow the front Monday -- especially in the
mountains and probably a Puget Sound convergence zone -- in
northwest flow aloft ahead of a large upper ridge building well
offshore. Showers will decrease Monday night, with dry weather
expected Tuesday as the upper ridge moves into the Pacific
Northwest. McDonnal
.LONG TERM...Here is the long term section from the afternoon
forecast discussion -- Models are in good agreement showing yet
another system arriving in cold northwest flow. This system looks
weaker than the Sunday night storm, but it should still bring some
rain and accumulating mountain snow to the area Wednesday and
Wednesday night.
Global models all seem to agree on a more amplified flow pattern
toward the end of the week. A lull or break in precipitation appears
possibly Thursday and Friday. If the flow is light enough, fog could
be around and colder low temperatures, especially in the prone cold
pockets like Olympia. There is still some uncertainty on timing
systems toward the weekend. Decided not to undercut the MOS min
temps too much as any quicker timing could bring clouds in faster.
Long range models are hinting at retrogression of the long wave ridge
starting around next Saturday. If this shift were to occur, colder
systems could arrive from the north with even lower snow levels than
we have seen so far this year. Just something to watch at this
point. Mercer
&&
.AVIATION...An upper trough will move through the area tonight. Flow
aloft will be northwesterly on Sunday. At the surface, light flow
tonight will give way to stronger onshore flow as a cold front or
trough arrives late Sunday afternoon and evening. Scattered showers
will give out overnight and then showers or rain will develop late
Sunday afternoon with the cold front.
KSEA...The northerly breeze this evening will turn back to southerly
around daybreak on Saturday. A cold front will reach the metro area
late Sunday afternoon or in the evening.
&&
.MARINE...Weak high pressure briefly builds over the area tonight.
A front will arrive late Sunday afternoon or evening. Stronger
onshore flow will develop later Sunday with the front and a gale
watch is in effect for that.
In the wake of the front Sunday night, westerly swells of 15 to 20
feet are possible on the coast Monday night. Another front will
arrive around Wednesday. This one has been weaker in recent model
runs and does not show gales now.
&&
.HYDROLOGY...The Skokomish River remains above flood stage this
evening, but it crested late this afternoon and is falling slowly.
It will likely remain above flood stage until Monday morning. The
Chehalis River is below flood stage near Grand Mound and falling,
and the flood warning for that point will end this evening. The
Chehalis at Porter will rise slowly tonight, but remain just above
flood stage with only minor flooding. The flood warning will
remain in effect tonight as the flood crest works its way
downstream into Grays Harbor. The Chehalis surge plain may
experience minor flooding around the time of high tide at 11 PM
tonight.
Landslides remain a concern. USGS landslide indices show a continued
threat from the recent heavy rain. A minor landslide was reported
near Quilcene today. A special weather statement addresses this.
The systems Sunday night and Wednesday appear to be fast moving.
Though more rain will fall, it is not expected to produce flooding.
A cooler and drier period is forecast later in the week. After the
current flooding episode has ended, more flooding is unlikley over
the next seven days. Burke/McDonnal
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from Sunday afternoon through Monday morning
for Cascades of Pierce and Lewis Counties-Cascades of
Snohomish and King Counties-Cascades of Whatcom and Skagit
Counties-Olympics.
PZ...Gale Watch from Sunday afternoon through Monday afternoon for
Central U.S. Waters Strait Of Juan De Fuca-Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-West Entrance U.S. Waters Strait Of Juan De
Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:37 AM PST | Small Craft Advisory | SEW | 48 hr | |
| Nov 27, 4:09 AM PST | Winter Weather Advisory | SEW | 27 hr | |
| Nov 27, 8:49 AM PST | Small Craft Advisory for Rough Bar | SEW | 9 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.